MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GEN II COCR PS NP FEMORAL COMP SZ 6 LEFT; PRSTHSS,KN,PTLLFMRTBL,SM-CNSTRND,CMNTD,PLYMR/MTL

SMITH & NEPHEW, INC. GEN II COCR PS NP FEMORAL COMP SZ 6 LEFT; PRSTHSS,KN,PTLLFMRTBL,SM-CNSTRND,CMNTD,PLYMR/MTL
Model Number 71420106
Medical Device Problem Code Loose or Intermittent Connection (1371)
Health Effect - Clinical Code Injury (2348)
Date of Event 12/17/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery was performed due to femoral loosening and post periprosthetic fracture.Intramedullary nailing of left fractured distal femur was performed by dr (b)(6) at (b)(6) on (b)(6)2019.The post of the poly had been intentionally damaged during the femoral nailing, as to gain access to the im canal without removing the insert.
 
Additional Manufacturer Narrative
It was reported that a revision surgery was performed due to femoral loosening and post periprosthetic fracture.The insert, the femoral component and the nail were removed.The affected genesis ii ps hi flex insert and genesis ii cobalt chrome ps femoral component , used in treatment, were not returned for evaluation.Therefore a product analysis could not be performed.As device information was not made available, device history record review cannot be completed.There is no information that would suggest the devices failed to meet specifications.A relationship, if any, between the devices and the reported incident could not be corroborated.A medical analysis indicated that the two provided x-rays post im nailing/pre-revision support the complaint of loosening and periprosthetic fracture in the presence of an im nail and left tka with a non-united distal femoral fracture and radiolucency noted under the femoral component anteriorly.However, the provided photo of explanted components does appear to show an ample amount of bone/cement adhered to the explanted femoral component and shows the ¿intentionally damaged¿ post on the insert.A complaint history review found related failures; this failure mode will be monitored for future complaints for any necessary corrective actions.It was communicated that the patient suffered a traumatic injury/fall approximately 10 years post left tka.The reported traumatic fall was most likely contributing factor to the reported loosening and femoral fracture.Without the return of the actual product involved, our investigation of this report is inconclusive.Based on this investigation, the need for corrective action is not indicated.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.

Brand Name
GEN II COCR PS NP FEMORAL COMP SZ 6 LEFT
Common Device Name
PRSTHSS,KN,PTLLFMRTBL,SM-CNSTRND,CMNTD,PLYMR/MTL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9580052
Report Number1020279-2020-00206
Device Sequence Number3080033
Product Code JWH
UDI-Device Identifier03596010205971
UDI-Public03596010205971
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K951987
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71420106
Device Catalogue Number71420106
Initial Date Received by Manufacturer 12/17/2019
Supplement Date Received by Manufacturer05/04/2020
Initial Report FDA Received Date01/13/2020
Supplement Report FDA Received Date05/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;